Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2017, 5:11 PM CDT for 5 counties in Iowa. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 17, 2017, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Johnson County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:30 PM CDT | TSTM WND GST 60 | Nichols, IA | |
| Jun 17, 5:30 PM CDT | HAIL 1 | Nichols, IA | |
| Jun 17, 5:31 PM CDT | TSTM WND GST 50 | 1 S Lone Tree, IA | |
| Jun 17, 5:52 PM CDT | HAIL 1 | 3 Ne Muscatine, IA | PEA TO NICKEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
417
WUUS53 KDVN 172211
SVRDVN
IAC031-103-139-163-183-172300-
/O.NEW.KDVN.SV.W.0110.170617T2211Z-170617T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
511 PM CDT SAT JUN 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southern Cedar County in east central Iowa...
West central Scott County in east central Iowa...
Southern Johnson County in east central Iowa...
Northeastern Washington County in southeastern Iowa...
Muscatine County in east central Iowa...
* Until 600 PM CDT
* At 510 PM CDT, a severe thunderstorm was located over Riverside, or
10 miles south of Iowa City, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Iowa City, Muscatine, West Branch, Durant, West Liberty, Wilton,
Kalona, Lone Tree, University Heights, Riverside, Hills, Bennett,
Nichols, Atalissa, Rochester, Stockton, New Liberty, Muscatine
County Fairgrounds, Johnson County Fairgrounds and New Era.
This includes Interstate 80 in Iowa between mile markers 249 and 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4180 9090 4147 9080 4142 9140 4142 9148
4141 9149 4140 9166 4162 9174
TIME...MOT...LOC 2210Z 266DEG 29KT 4151 9158
HAIL...1.00IN
WIND...60MPH
$$
123 follow-up statements
552
WWUS53 KDVN 172229
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
529 PM CDT SAT JUN 17 2017
IAC183-172238-
/O.CAN.KDVN.SV.W.0110.000000T0000Z-170617T2300Z/
Washington IA-
529 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved east
out of the warned area. Therefore, the warning has been cancelled.
LAT...LON 4180 9090 4177 9090 4177 9089 4147 9080
4142 9138 4143 9148 4144 9149 4165 9153
TIME...MOT...LOC 2228Z 261DEG 47KT 4149 9129
$$
IAC031-103-139-163-172300-
/O.CON.KDVN.SV.W.0110.000000T0000Z-170617T2300Z/
Cedar IA-Scott IA-Johnson IA-Muscatine IA-
529 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN CEDAR...WEST CENTRAL SCOTT...SOUTHEASTERN JOHNSON AND
MUSCATINE COUNTIES...
At 528 PM CDT, a severe thunderstorm was located over Nichols, or 12
miles south of West Branch, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Iowa City, Muscatine, West Branch, Durant, West Liberty, Wilton, Lone
Tree, Bennett, Nichols, Atalissa, Rochester, Stockton, New Liberty,
Muscatine County Fairgrounds, New Era, Bennett Park, Pleasant
Prairie, Moscow, Sunbury and Saulsbury Bridge Campground.
This includes Interstate 80 in Iowa between mile markers 250 and 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 9090 4177 9090 4177 9089 4147 9080
4142 9138 4143 9148 4144 9149 4165 9153
TIME...MOT...LOC 2228Z 261DEG 47KT 4149 9129
HAIL...1.00IN
WIND...60MPH
$$
12785
WWUS53 KDVN 172242
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
542 PM CDT SAT JUN 17 2017
IAC103-163-172251-
/O.CAN.KDVN.SV.W.0110.000000T0000Z-170617T2300Z/
Scott IA-Johnson IA-
542 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SCOTT AND
SOUTHEASTERN JOHNSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
east central Iowa.
LAT...LON 4159 9131 4167 9090 4160 9090 4159 9084
4147 9080 4143 9133
TIME...MOT...LOC 2241Z 270DEG 29KT 4146 9115
$$
IAC031-139-172300-
/O.CON.KDVN.SV.W.0110.000000T0000Z-170617T2300Z/
Cedar IA-Muscatine IA-
542 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN CEDAR AND NORTHERN MUSCATINE COUNTIES...
At 541 PM CDT, a severe thunderstorm was located near Muscatine,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Muscatine, Durant, West Liberty, Wilton, Nichols, Atalissa, Stockton,
Muscatine County Fairgrounds, New Era, Pleasant Prairie, Moscow,
Wildcat Den State Park, Saulsbury Bridge Campground, Sweetland Center
and Midway Beach.
This includes Interstate 80 in Iowa between mile markers 271 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 9131 4167 9090 4160 9090 4159 9084
4147 9080 4143 9133
TIME...MOT...LOC 2241Z 270DEG 29KT 4146 9115
HAIL...1.25IN
WIND...60MPH
$$
12720
WWUS53 KDVN 172258
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
558 PM CDT SAT JUN 17 2017
IAC031-139-172308-
/O.EXP.KDVN.SV.W.0110.000000T0000Z-170617T2300Z/
Cedar IA-Muscatine IA-
558 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR AND
NORTHERN MUSCATINE COUNTIES WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
east central Iowa.
LAT...LON 4159 9131 4167 9090 4160 9090 4159 9084
4147 9080 4143 9133
TIME...MOT...LOC 2258Z 266DEG 29KT 4147 9099
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:12 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 17, 3:12 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 312 PM CDT Sat Jun 17 2017 .SYNOPSIS... Issued at 312 PM CDT Sat Jun 17 2017 At 19Z water vapor imagery indicated a potent shortwave trough over western south Dakota which was moving into and flattening out the ridge over the upper Midwest. Plentiful cloud cover was seen ahead of this trough across Iowa as a front was settled in from south central Iowa into northern Illinois. A few showers had developed along this boundary by mid afternoon, with areas to the south seeing an extensive cumulus field. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 312 PM CDT Sat Jun 17 2017 Today's forecast focus is on thunderstorm chances yet this afternoon and this evening. Beyond this evening, cooler weather is in store for the area following the passage of a cold front. The frontal boundary that is currently located from south central Iowa through near KCID to KRFD will be the focus of thunderstorm activity over the next 6 hours. The shortwave trough over South Dakota will quickly shift east into Iowa through 06Z tonight. Ahead of this disturbance, deep layer shear will increase as has been ongoing already across the region as 19Z mesoanalysis from SPC indicates 0-6km shear values now approaching 40kts across much of Iowa from 20kts as was being measured earlier today. Still questioning when the cap will break to see if storms can tap into the 2000-3500 J/kg of surface based CAPE. Forecast soundings indicate this will occur around 21Z. Assuming this plays out and initiation occurs in the next several hours thoughts are that cells will be able to organize and strengthen, keeping a severe threat for the southeast 1/3 to 1/2 of the forecast area. How widespread the threat will be remains to be seen as cells may be more isolated to scattered in nature. Later this evening as the shortwave moves closer bringing more significant forcing, activity will likely increase, but by this time, the front will have moved south far enough and low level forcing is focused into portions of Missouri into western to southwest Illinois, so expectations are for the large line of significant to severe storms that develops to be south of the forecast area. While an isolated tornado cannot be ruled out, the primary threats with these storms will be damaging winds and large hail. If the initial storms are slower moving or if there are any training storms, there is potential for heavy rain as precipitable water values of 1.7 to 1.9 inches are being observed in the area of concern. After the front moves through, the airmass will be much changed with much cooler and drier air taking residence over the area. Look for highs only in the mid 70s to around 80 degrees with dewpoints dropping into the 50s and low 60s to make tomorrow feel much different than the past week. There will be another impulse of mid-level energy moving across the region on Sunday late morning through afternoon, so may see enough lift to get some isolated to scattered showers. Don't expect much rainfall with any of this activity, but is enough of a chance to add in a mention of rain and perhaps an isolated thunderstorm in the afternoon. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 312 PM CDT Sat Jun 17 2017 A cool down will be seen for the start of the work week with temperatures rising back to or above normal the second half of the week. The overall pattern will see numerous disturbances moving through in the flow aloft that have the potential to create periods of active weather. Quiet and dry conditions will be seen Sunday night as high pressure quickly moves through the Midwest. On Monday, an upper level disturbance will move through the area. Moisture is somewhat limited but there may be just enough to generate some showers and a few thunderstorms. Temperatures will average below normal. Monday night looks to be quiet as another high pressure quickly moves through the Midwest. Another fast moving upper level disturbance will move through the area on Tuesday. Moisture is very limited and the forcing is weak. However, daytime heating may be just enough to generate some rain showers. Tuesday night on... Tuesday night quiet and dry conditions will be seen across the area as another high pressure moves through the Midwest. On Wednesday, mainly dry conditions will be seen across the area. A weak disturbance will move through in the flow aloft. The model consensus has a slight chance to chance pops for areas north of highway 30. Wednesday night/Thursday, a more substantial upper level disturbance will move through the area in combination with returning moisture. Internally, the models are suggesting an organized thunderstorm complex will develop across Iowa and move generally east or east northeast. Where the thunderstorm complex develops and tracks will be the key to the overall forecast. Right now the model consensus has chance to likely pops for Wednesday night and slight chance pops in the far east and south on Thursday for lingering precipitation. Thursday night into Friday night the models diverge somewhat on their respective solutions as to what will occur. There is loose agreement that several rounds of rain will be possible in the form of organized thunderstorm complexes. Right now the model consensus has slight chance to chance pops for the entire area. On Saturday, the model consensus has dry conditions for the area as high pressure moves through the Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 127 PM CDT Sat Jun 17 2017 A cold front will move through the area this afternoon and evening which will prompt winds to shift to the northwest at all terminals. Thunderstorm potential has shifted southward, and with lesser confidence on any thunder occurring at the KDBQ and KCID terminals, did pull the TSRA mention from the forecasts. There will likely still be some showers and isolated thunderstorms across the area, but as it won't be widespread, will monitor for the need to include it in the forecast rather than keep prevailing groups in at this time. To the south, confidence is better on thunderstorms, with the higher potential in areas south of a line from KFFL to KVYS. On Sunday, mixing will occur later in the morning to bring gusts to most areas of around 20-25kts from the northwest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Brooks SHORT TERM...Brooks LONG TERM...08 AVIATION...Brooks
Hazardous weather outlook, Jun 17, 10:27 AM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1027 AM CDT Sat Jun 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1027 AM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has an enhanced risk of severe thunderstorms south of a Wayland, Missouri to Roseville, Illinois line. To the north of this line there is a slight risk. A rather strong cold front will be pushing southeast across the area late this afternoon and evening, providing the trigger for severe thunderstorms. The primary threat will be very damaging winds up to 80 mph, hail up to golf ball size and isolated tornadoes. A secondary threat is isolated flash flooding, especially in locations that have received heavy rainfall the past couple of days. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Wednesday night through Friday, periodic rounds of thunderstorms are expected with a quasi-stationary frontal boundary over the Midwest. There is the potential for severe thunderstorms but there is low confidence in timing of these storms this far out. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible from 3 pm to 11 pm this afternoon and evening generally in areas south of a Sigourney, Iowa to Clinton, Iowa to Milledgeville, Illinois line. Brooks
In the hours before
Local storm report, Jun 17, 1:58 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND DMG DELHI 42.43N 91.33W
06/16/2017 DELAWARE IA STORM CHASER
1 LARGE PARTIALLY ROTTEN TREE LIMB DOWN.
1051 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
06/16/2017 E55.00 MPH BUCHANAN IA TRAINED SPOTTER
TREES BENDING BUT NO DAMAGE.
1104 PM TSTM WND GST S VINTON 42.16N 92.03W
06/16/2017 M43.00 MPH BENTON IA BROADCAST MEDIA
BROADCAST MEDIA REPORT A MEASURED GUST AT THE
VINTON-SHELLSBURG HIGH SCHOOL.
1230 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/17/2017 M1.00 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL FROM 12 AM TO 1230 AM.
0653 AM HEAVY RAIN 4 ENE FREEPORT 42.32N 89.57W
06/17/2017 M1.20 INCH STEPHENSON IL TRAINED SPOTTER
TOTAL FROM OVERNIGHT.
0659 AM HEAVY RAIN 4 S DEWITT 41.76N 90.55W
06/17/2017 M1.11 INCH SCOTT IA CO-OP OBSERVER
0659 AM HEAVY RAIN SW DURANT 41.60N 90.91W
06/17/2017 E2.00 INCH CEDAR IA TRAINED SPOTTER
RAINFALL OVERNIGHT CAUSED WATER TO SEEP INTO THE BASEMENT
0659 AM HEAVY RAIN CASCADE 42.30N 91.01W
06/17/2017 M1.30 INCH DUBUQUE IA CO-OP OBSERVER
0700 AM HEAVY RAIN MONTICELLO 42.24N 91.19W
06/17/2017 M2.23 INCH JONES IA CO-OP OBSERVER
0700 AM HEAVY RAIN ILLINOIS CITY 41.40N 90.90W
06/17/2017 M1.10 INCH ROCK ISLAND IL CO-OP OBSERVER
0745 AM HEAVY RAIN WILLIAMSBURG 41.67N 92.01W
06/17/2017 M2.30 INCH IOWA IA CO-OP OBSERVER
0745 AM HEAVY RAIN 3 S LADORA 41.71N 92.19W
06/17/2017 M1.68 INCH IOWA IA TRAINED SPOTTER
0800 AM HEAVY RAIN 1 SW NORTH LIBERTY 41.73N 91.62W
06/17/2017 M1.10 INCH JOHNSON IA TRAINED SPOTTER
0815 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
06/17/2017 M2.17 INCH JOHNSON IA ASOS
0815 AM HEAVY RAIN 6 SE IOWA CITY 41.60N 91.45W
06/17/2017 M1.70 INCH JOHNSON IA TRAINED SPOTTER
STORM TOTAL
&&
TESSpecial weather statement, Jun 17, 3:44 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 344 PM CDT Sat Jun 17 2017 IAZ063>068-076>078-ILZ009-015>017-024-172300- Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Whiteside-Rock Island-Henry IL-Bureau-Mercer- Including the cities of Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Sterling, Moline, Rock Island, Geneseo, Princeton, and Aledo 344 PM CDT Sat Jun 17 2017 Funnel clouds are possible late this afternoon associated with a line of clouds and showers developing along the cold front as it moves southward through the area. These funnels will be short lived and likely will not touch down. Any funnels that would reach the ground will be weak and brief. Brooks
Special weather statement, Jun 17, 3:56 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 356 PM CDT SAT JUN 17 2017 ILC195-172115- Whiteside- 356 PM CDT SAT JUN 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITESIDE COUNTY UNTIL 415 PM CDT... At 355 PM CDT, a strong thunderstorm was located north of Sterling, moving east at 25 mph. Winds up to 35 mph are possible with this storm. This storm will remain over mainly rural areas of northeastern Whiteside County. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4182 8975 4185 8975 4188 8963 4182 8963 TIME...MOT...LOC 2055Z 260DEG 22KT 4184 8969 08
Special weather statement, Jun 17, 4:44 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 444 PM CDT SAT JUN 17 2017 IAC031-103-139-183-172215- Cedar-Johnson-Washington-Muscatine- 444 PM CDT SAT JUN 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CEDAR...SOUTHERN JOHNSON...NORTHEASTERN WASHINGTON AND NORTHWESTERN MUSCATINE COUNTIES UNTIL 515 PM CDT... At 443 PM CDT, a strong thunderstorm was located near Riverside, or 8 miles southwest of Iowa City, moving east at 30 mph. Winds in excess of 30 mph and pea to half inch hail are possible with this storm. Locations impacted include... Iowa City, West Branch, West Liberty, Wilton, Kalona, Lone Tree, University Heights, Riverside, Hills, Bennett, Nichols, Atalissa, Rochester, Muscatine County Fairgrounds, Johnson County Fairgrounds, Moscow, Saulsbury Bridge Campground, Springdale, Iowa City Municipal Airport and Hills Access. This includes Interstate 80 in Iowa between mile markers 249 and 274. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4143 9169 4161 9173 4179 9098 4148 9094 TIME...MOT...LOC 2143Z 261DEG 38KT 4154 9160 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:20 PM CDT | Special Weather Statement | DVN | Benton | 25 min |
| Jun 16, 10:38 PM CDT | Special Weather Statement | DVN | Delaware | 52 min |
| Jun 16, 10:53 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 37 min |
| Jun 16, 11:06 PM CDT | Special Weather Statement | DVN | Benton, Linn | 24 min |
| Jun 16, 11:23 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 45 min |
| Jun 17, 2:00 AM CDT | Special Weather Statement | DVN | Cedar, Muscatine, Scott | 60 min |
| Jun 17, 3:06 AM CDT | Special Weather Statement | DVN | Clinton, Scott | 54 min |
| Jun 17, 4:44 PM CDT | Special Weather Statement | DVN | Muscatine | 31 min |
| Jun 17, 5:36 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 39 min |
| Jun 17, 6:05 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 40 min |
| Jun 17, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.